A Fatou-Julia decomposition of transversally holomorphic foliations
Annales de l'Institut Fourier, Volume 60 (2010) no. 3, p. 1057-1104

A Fatou-Julia decomposition of transversally holomorphic foliations of complex codimension one was given by Ghys, Gomez-Mont and Saludes. In this paper, we propose another decomposition in terms of normal families. Two decompositions have common properties as well as certain differences. It will be shown that the Fatou sets in our sense always contain the Fatou sets in the sense of Ghys, Gomez-Mont and Saludes and the inclusion is strict in some examples. This property is important when discussing a version of Duminy’s theorem in relation to secondary characteristic classes. The structure of Fatou sets is studied in detail, and some properties of Julia sets are discussed. Some similarities and differences between the Julia sets of foliations and those of mapping iterations will be shown. An application to the study of the transversal Kobayashi metrics is also given.

Une décomposition de Fatou-Julia d’un feuilletage transversalement holomorphe de codimension complexe un a été obtenue par Ghys, Gomez-Mont et Saludes. Dans cet article, nous proposons une autre décomposition en utilisant des familles normales. Ces deux décompositions ont des propriétés communes, ainsi que certaines différences. Il est montré que l’ensemble de Fatou pour notre décomposition contient toujours celui pour la décomposition de Ghys, Gomez-Mont et Saludes, et aussi que l’inclusion est stricte pour certains exemples. Cette propriété est importante pour une version du théorème de Duminy en relation avec les classes caractéristiques secondaires. Quelques similitudes et différences entre les ensembles de Julia de feuilletages et ceux d’itérations d’applications sont présentées. Une application aux études de la métrique transversale de Kobayashi est aussi donnée.

DOI : https://doi.org/10.5802/aif.2547
Classification:  57R30,  58H05,  37F35,  37F75
Keywords: Holomorphic foliations, Fatou set, Julia set, Riemannian foliations
@article{AIF_2010__60_3_1057_0,
     author = {Asuke, Taro},
     title = {A Fatou-Julia decomposition of transversally holomorphic foliations},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {60},
     number = {3},
     year = {2010},
     pages = {1057-1104},
     doi = {10.5802/aif.2547},
     mrnumber = {2680824},
     zbl = {1198.57020},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2010__60_3_1057_0}
}
Asuke, Taro. A Fatou-Julia decomposition of transversally holomorphic foliations. Annales de l'Institut Fourier, Volume 60 (2010) no. 3, pp. 1057-1104. doi : 10.5802/aif.2547. http://www.numdam.org/item/AIF_2010__60_3_1057_0/

[1] Ahlfors, Lars V. Conformal Invariants, McGraw-Hill Book Company, New York (1973) (Topics in Geometric Function Theory) | MR 357743 | Zbl 0272.30012

[2] Asuke, Taro On the real secondary classes of transversely holomorphic foliations, Ann. Inst. Fourier, Tome 50 (2000) no. 3, pp. 995-1017 | Article | Numdam | MR 1779903 | Zbl 0964.58018

[3] Asuke, Taro Localization and residue of the Bott class, Topology, Tome 43 (2004) no. 2, pp. 289-317 | Article | MR 2052965 | Zbl 1053.57018

[4] Bott, Raoul; Heitsch, James A remark on the integral cohomology of B𝛤 q , Topology, Tome 11 (1972), pp. 141-146 | Article | MR 293661 | Zbl 0236.55015

[5] Brunella, Marco; Nicolau, Marcel Sur les hypersurfaces solutions des équations de Pfaff, C. R. Acad. Sci. Paris Sér. I Math., Tome 329 (1999) no. 9, pp. 793-795 | Article | MR 1724542 | Zbl 0951.58002

[6] Cartan, Henri Sur les groupes de transformations analytiques, Hermann, Paris (1935) | Zbl 0010.39502

[7] Deroin, B.; Kleptsyn, V. Random conformal dynamical systems, Geom. Funct. Anal., Tome 17 (2007), pp. 1043-1105 | Article | MR 2373011 | Zbl 1143.37008

[8] Duchamp, Thomas; Kalka, Morris Holomorphic foliations and the Kobayashi metric, Proc. Amer. Math. Soc., Tome 67 (1977), pp. 117-122 | Article | MR 464258 | Zbl 0381.57009

[9] Duminy, G. L’invariant de Godbillon-Vey d’un feuilletage se localise dans les feuilles ressort (preprint (1982))

[10] Ghys, Étienne Flots transversalement affines et tissus feuilletés, Mémoire de la Société Mathématiques de France (N.S.), Tome 46 (1991), pp. 123-150 | Numdam | MR 1125840 | Zbl 0761.57016

[11] Ghys, Étienne; Gómez-Mont, Xavier; Saludes, Jodi Fatou and Julia components of transversely holomorphic foliations, Essays on geometry and related topics, Vol. 1, 2, Enseignement Math., Geneva (Monogr. Enseign. Math.) Tome 38 (2001), pp. 287-319 | MR 1929331 | Zbl 1013.37043

[12] Haefliger, André Groupoïdes d’holonomie et classifiants, Astérisque (1984) no. 116, pp. 70-97 (Transversal structure of foliations (Toulouse, 1982)) | Zbl 0562.57012

[13] Haefliger, André Pseudogroups of local isometries, Differential geometry (Santiago de Compostela, 1984), Pitman, Boston, MA (Res. Notes in Math.) Tome 131 (1985), pp. 174-197 | MR 864868 | Zbl 0656.58042

[14] Haefliger, André Leaf closures in Riemannian foliations, A fête of topology, Academic Press, Boston, MA (1988), pp. 3-32 | MR 928394 | Zbl 0667.57012

[15] Haefliger, André Foliations and compactly generated pseudogroups, Foliations: geometry and dynamics (Warsaw, 2000), World Sci. Publ., River Edge, NJ (2002), pp. 275-295 | MR 1882774 | Zbl 1002.57059

[16] Heitsch, James; Hurder, Steven Secondary classes, Weil measures and the geometry of foliations, J. Differential Geom., Tome 20 (1984), pp. 291-309 | MR 788282 | Zbl 0563.57011

[17] Hirsch, M.; Anthony Manning A stable analytic foliation with only exceptional minimal sets, Dynamical systems—Warwick 1974, Proceedings of a Symposium titled “Applications of Topology and Dynamical Systems" held at the University of Warwick, Coventry, 1973/1974. Presented to Professor E. C. Zeeman on his fiftieth birthday, 4th February 1975, Springer-Verlag, Berlin-New York (Lecture Notes in Mathematics) Tome 468 (1975), p. 9-10 | MR 391172 | Zbl 0309.53053

[18] Hurder, S. The Godbillon measure of amenable foliations, J. Differential Geom., Tome 23 (1986) no. 3, pp. 347-365 | MR 852160 | Zbl 0605.57015

[19] Jacoby, Robb Some remarks on the structure of locally compact local groups, Ann. of Math., Tome 66 (1957) no. 1, pp. 36-69 | Article | MR 89997 | Zbl 0084.03202

[20] Matsumoto, Shigenori (private communication)

[21] Molino, Pierre Riemannian foliations, Birkhäuser, Boston, Progress in Mathematics, 73 (1988) (Translated by G. Cairns) | MR 932463 | Zbl 0633.53001

[22] Montgomery, Deane; Zippin, Leo Topological transformation groups, Robert E. Krieger Publishing Co., Huntington, N.Y. (1974) (Reprint of the 1955 original) | MR 379739 | Zbl 0323.57023

[23] Morosawa, Shunsuke; Nishimura, Yasuichiro; Taniguchi, Masahiko; Ueda, Tetsuo Holomorphic dynamics, Cambridge University Press, Cambridge, Cambridge Studies in Advanced Mathematics, 66 (2000) (Translated from the 1995 Japanese original and revised by the authors) | MR 1747010 | Zbl 0979.37001

[24] Nicholls, Peter J. The ergodic theory of discrete groups, Cambridge University Press, Cambridge, London Mathematical Society Lecture Note Series, 143 (1989) | MR 1041575 | Zbl 0674.58001

[25] Phelps, Robert R. Lectures on Choquet’s theorem. Second edition, Springer-Verlag, Berlin, Lecture Notes in Mathematics, 1757 (2001) | MR 1835574 | Zbl 0997.46005

[26] Royden, H. L. Remarks on the Kobayashi metric, Several complex variables, II, Proc. Internat. Conf., Univ. Maryland, College Park, Md., 1970, Springer-Verlag, Berlin (Lecture Notes in Math.) Tome 185 (1971), pp. 125-137 | MR 304694 | Zbl 0218.32012

[27] Royden, H. L. The extension of regular holomorphic maps, Proc. Amer. Math. Soc., Tome 43 (1974), pp. 306-310 | Article | MR 335851 | Zbl 0292.32019

[28] Salem, Éliane Une généralisation du théorème de Myers-Steenrod aux pseudogroupes d’isométries, Ann. Inst. Fourier, Grenoble, Tome 38 (1988) no. 2, pp. 185-200 | Article | Numdam | MR 949015 | Zbl 0613.58041

[29] Sullivan, Dennis The density at infinity of a discrete group of hyperbolic motions, Inst. Hautes Études Sci. Publ. Math., Tome 50 (1979), pp. 171-202 | Article | Numdam | MR 556586 | Zbl 0439.30034

[30] Urbański, Mariusz Measures and dimensions in conformal dynamics, Bull. Amer. Math. Soc. (N.S.), Tome 40 (2003) no. 3, pp. 281-321 | Article | MR 1978566 | Zbl 1031.37041

[31] Walczak, Paweł Dynamics of foliations, groups and pseudogroups, Birkhäuser Verlag, Basel, Instytut Matematyczny Polskiej Akademii Nauk. Monografie Matematyczne (New Series), 64 (2004) | MR 2056374 | Zbl 1084.37022